Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 135, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2016, 7:56 PM CDT for 4 counties in Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 7:56 PM CDT (00:56 UTC)
- Expired
- May 26, 2016, 9:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Barton County, KS, Ellsworth County, KS, Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 132 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:30 PM CDT | TSTM WND GST 70 | 2 S Ellinwood, KS | LAW ENFORCEMENT REPORTS 60 TO 70 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:31 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2656 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 628 m²/s²
- Significant tornado parameter
- 10.9
- Supercell composite
- 42.3
The text
As transmitted.
459
WUUS53 KICT 270056
SVRICT
KSC009-053-155-159-270200-
/O.NEW.KICT.SV.W.0135.160527T0056Z-160527T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
SOUTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 755 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PAWNEE ROCK TO 23 MILES WEST OF SYLVIA...MOVING
NORTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...LYONS...HOISINGTON...STERLING...ELLINWOOD...CLAFLIN...
CHASE...HOLYROOD...BUSHTON...PAWNEE ROCK...ALDEN...LORRAINE...
RAYMOND...ODIN...SUSANK...FREDERICK...SILICA...
CHEYENNE BOTTOMS AND GREAT BEND AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3843 9903 3870 9872 3870 9837 3825 9799
3802 9847 3826 9847 3826 9903
TIME...MOT...LOC 0055Z 233DEG 28KT 3829 9896 3796 9884
HAIL...0.88IN
WIND...70MPH
$$
JAKUB5 follow-up statements
586
WWUS53 KICT 270110
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT THU MAY 26 2016
KSC009-053-155-159-270200-
/O.CON.KICT.SV.W.0135.000000T0000Z-160527T0200Z/
BARTON KS-RENO KS-RICE KS-ELLSWORTH KS-
810 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BARTON...NORTHWESTERN RENO...RICE AND SOUTHWESTERN ELLSWORTH
COUNTIES...
AT 809 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF PAWNEE ROCK TO 10 MILES SOUTHEAST
OF GREAT BEND TO 19 MILES WEST OF SYLVIA...MOVING NORTHEAST AT 40
MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GREAT BEND...LYONS...HOISINGTON...STERLING...ELLINWOOD...CLAFLIN...
CHASE...HOLYROOD...BUSHTON...PAWNEE ROCK...ALDEN...LORRAINE...
RAYMOND...ODIN...SUSANK...FREDERICK...SILICA...
CHEYENNE BOTTOMS AND GREAT BEND AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3843 9903 3870 9872 3870 9837 3825 9799
3802 9847 3826 9847 3826 9903
TIME...MOT...LOC 0109Z 237DEG 36KT 3832 9890 3823 9873 3801 9876
HAIL...0.88IN
WIND...70MPH
$$
JAKUB182
WWUS53 KICT 270122
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT THU MAY 26 2016
KSC009-053-155-159-270200-
/O.CON.KICT.SV.W.0135.000000T0000Z-160527T0200Z/
BARTON KS-RENO KS-RICE KS-ELLSWORTH KS-
822 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BARTON...NORTHWESTERN RENO...RICE AND SOUTHWESTERN ELLSWORTH
COUNTIES...
AT 822 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GREAT BEND TO NEAR ELLINWOOD TO 9 MILES SOUTHWEST
OF RAYMOND TO 15 MILES NORTHWEST OF SYLVIA...MOVING NORTHEAST AT 35
MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GREAT BEND...LYONS...HOISINGTON...STERLING...ELLINWOOD...CLAFLIN...
CHASE...HOLYROOD...BUSHTON...ALDEN...LORRAINE...RAYMOND...ODIN...
SUSANK...FREDERICK...SILICA...
CHEYENNE BOTTOMS AND GREAT BEND AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3870 9872 3870 9837 3825 9799 3802 9847
3826 9847 3826 9884 3844 9902
TIME...MOT...LOC 0122Z 236DEG 31KT 3840 9875 3829 9862 3821 9856 3807
9865
HAIL...0.88IN
WIND...70MPH
$$
MCGUIRE853
WWUS53 KICT 270131
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT THU MAY 26 2016
KSC009-053-155-159-270200-
/O.CON.KICT.SV.W.0135.000000T0000Z-160527T0200Z/
BARTON KS-RENO KS-RICE KS-ELLSWORTH KS-
831 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN BARTON...NORTHWESTERN RENO...RICE AND SOUTHWESTERN
ELLSWORTH COUNTIES...
AT 831 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF HOISINGTON TO NEAR ELLINWOOD TO 5
MILES SOUTHWEST OF RAYMOND TO 14 MILES NORTHWEST OF SYLVIA...MOVING
NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...ELLINWOOD...CLAFLIN...CHASE...HOLYROOD...
BUSHTON...ALDEN...LORRAINE...RAYMOND...ODIN...FREDERICK...
SILICA AND CHEYENNE BOTTOMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3870 9867 3870 9837 3825 9799 3802 9847
3826 9847 3826 9865 3845 9879
TIME...MOT...LOC 0131Z 234DEG 30KT 3843 9870 3833 9853 3824 9851 3810
9860
HAIL...0.88IN
WIND...70MPH
$$
MCGUIRE952
WWUS53 KICT 270147
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT THU MAY 26 2016
KSC009-053-155-159-270200-
/O.CON.KICT.SV.W.0135.000000T0000Z-160527T0200Z/
BARTON KS-RENO KS-RICE KS-ELLSWORTH KS-
847 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN BARTON...NORTHWESTERN RENO...RICE AND SOUTHWESTERN
ELLSWORTH COUNTIES...
AT 846 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLAFLIN TO 7 MILES SOUTH OF BUSHTON TO NEAR CHASE
TO 7 MILES SOUTH OF RAYMOND...MOVING NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...LAW ENFORCEMENT. AT 830 PM...70 MPH WINDS WERE REPORTED
SOUTH OF ELLINWOOD.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...CLAFLIN...CHASE...HOLYROOD...BUSHTON...ALDEN...
LORRAINE...RAYMOND...ODIN...FREDERICK AND SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3870 9858 3870 9837 3825 9799 3802 9847
3826 9847 3826 9848 3846 9863
TIME...MOT...LOC 0146Z 230DEG 39KT 3853 9846 3841 9835 3833 9832 3817
9843
HAIL...0.88IN
WIND...70MPH
$$
MCGUIRE981
WWUS53 KICT 270152
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
852 PM CDT THU MAY 26 2016
KSC009-155-270202-
/O.CAN.KICT.SV.W.0135.000000T0000Z-160527T0200Z/
BARTON KS-RENO KS-
852 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTON AND
NORTHWESTERN RENO COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3869 9848 3870 9837 3825 9799 3817 9817
3817 9847 3826 9847 3826 9848
TIME...MOT...LOC 0152Z 235DEG 29KT 3855 9840 3843 9829 3835 9826 3819
9837
$$
KSC053-159-270200-
/O.CON.KICT.SV.W.0135.000000T0000Z-160527T0200Z/
RICE KS-ELLSWORTH KS-
852 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR RICE AND SOUTHWESTERN ELLSWORTH COUNTIES...
AT 852 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HOLYROOD TO 6 MILES NORTHEAST OF CHASE TO NEAR
LYONS TO NEAR ALDEN...MOVING NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...CHASE...HOLYROOD...BUSHTON...ALDEN...LORRAINE...
RAYMOND...FREDERICK AND SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3869 9848 3870 9837 3825 9799 3817 9817
3817 9847 3826 9847 3826 9848
TIME...MOT...LOC 0152Z 235DEG 29KT 3855 9840 3843 9829 3835 9826 3819
9837
HAIL...0.88IN
WIND...70MPH
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:37 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 26, 6:37 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Wichita KS 637 PM CDT THU MAY 26 2016 .SHORT TERM...(This evening through Friday) Issued at 221 PM CDT Thu May 26 2016 Elevated storms quickly developed early this afternoon in an area of strong 850-700mb moisture transport. Around nearly the same time surface based storms developed west of our forecast area on the more traditional dryline. Large scale lift provided by approaching shortwave is allowing for much more widespread convection compared to the last couple of days. With extreme instability, any storm that goes up will have a good chance of producing very large hail. Surface flow today is stronger than last couple of days along with deep layer shear being more robust. Therefore, any surfaced based storm this afternoon or evening will have a chance to produce a tornado with a enhanced risk closer to the warm front/outflow, where winds will be slightly more backed, resulting in strong low level shear. Through 2pm, tornado threat is being mitigated by storms interfering with each other. Going to need a storm to be more isolated to get a longer lived tor this afternoon/evening. Also ran with a flash flood watch through Fri afternoon with several rounds of storms expected and grounds already saturated. Should also see rivers continue to flood along with additional rivers going into flood. As the overnight hours progresses the more widespread convection should push east and northeast on the better 850-700mb moisture. Storms still look like a good bet for Fri as the upper wave takes its time lifting across KS. What is left of the dryline looks to still linger along the SW fringes of the forecast area by Fri afternoon and may provide a focus. In addition, large scale lift will be much better than the last few days which may allow storms to more freely develop in the very unstable airmass. Severe storms will be possible with any storms that develop Fri. .LONG TERM...(Saturday through Thursday) Issued at 221 PM CDT Thu May 26 2016 By 18z Sat, the upper wave will be lifting over northeast KS which will push the better convective chances north and east of the forecast area. Still not out of the question to get some storms to develop late Sat night across the southern and southwest portions of the forecast area as the better 850mb moisture starts to roll back to the northeast. Confidence in rain chances starting Sun is very low as we get broad sw flow aloft. While both GFS and ECMWF agree on a northern stream shortwave tracking across the northern Plains, they disagree on the timing, with the ECMWF faster compared to the GFS which leads to low confidence. There is still some suggestion that a weak impulse will track across OK/southern KS Mon into Mon evening which may result in some elevated rain chances. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 631 PM CDT Thu May 26 2016 Main Aviation Hazards: Strong-severe storm potential this evening, and low stratus again late tonight into Friday morning. Most numerous thunderstorm activity through 03z-05z will be mainly northwest of the Kansas Turnpike, where best low-level moisture convergence is indicated. Have tempo TSRA mentioned at RSL, SLN, and HUT Terminals, with VCTS at ICT and CNU. Large hail and very heavy rain will be the main threats. A very moist south- southeasterly boundary layer flow should lead to widespread MVFR/IFR stratus again late tonight into Thursday morning. The ceilings should gradually lift and scatter out around midday Thursday for most of the area. Additional scattered thunderstorms are possible across eastern Kansas again Thursday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 80 61 81 / 50 40 30 10 Hutchinson 65 80 59 81 / 70 40 30 10 Newton 66 79 61 80 / 70 50 40 10 ElDorado 67 78 62 80 / 50 50 40 10 Winfield-KWLD 66 80 63 82 / 40 40 30 10 Russell 62 81 57 79 / 60 40 30 10 Great Bend 62 81 57 79 / 60 40 30 10 Salina 65 80 58 80 / 70 50 40 20 McPherson 65 80 59 80 / 70 50 40 10 Coffeyville 67 77 65 81 / 40 50 40 10 Chanute 68 76 65 81 / 50 50 50 30 Iola 67 76 64 80 / 50 60 50 30 Parsons-KPPF 67 77 65 81 / 40 50 40 20 && .ICT Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon for KSZ032-033- 047>053-067>069-082-083. && SHORT TERM...RBL LONG TERM...RBL AVIATION...JMC
Hazardous weather outlook, May 26, 2:44 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 244 PM CDT THU MAY 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 244 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE POTENTIAL FOR SEVERE THUNDERSTORMS REMAINS HIGH ACROSS CENTRAL AND EASTERN KANSAS. AREAS AT GREATEST RISK ARE ALONG AND NORTHWEST OF THE TURNPIKE...WHERE VERY LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN ARE EXPECTED. A FEW TORNADOES ARE ALSO POSSIBLE. FOR SOUTHEAST KANSAS...HAIL MAY BE AS LARGE AS GOLFBALLS ALONG WITH WINDS AROUND 65 MPH AND VERY HEAVY RAINS THAT MAY CAUSE FURTHER FLOODING. FLASH FLOOD WATCH IN IN EFFECT FOR MUCH OF THE AREA THROUGH FRIDAY AFTERNOON. SEE LATEST FLOOD WATCHES AND WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION FRIDAY AFTERNOON AND FRIDAY NIGHT WITH HAIL UP TO GOLFBALL-SIZED AND 60 TO 70 MPH WINDS. THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS SOUTHEAST KANSAS SATURDAY AND SATURDAY NIGHT THAT MAY PRODUCE SMALL HAIL AND 40 TO 50 MPH WINDS. THE GREATER THUNDERSTORM POTENTIAL WOULD BE AREA WIDE FROM SUNDAY THRU TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED. GIVEN THE UNCERTAINTY THROUGHOUT THE PERIOD...PLEASE CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 26, 7:30 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
730 PM CDT THU MAY 26 2016
KSZ033-048-049-051-270100-
SALINE KS-ELLSWORTH KS-MCPHERSON KS-LINCOLN KS-
730 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN SALINE COUNTY IN CENTRAL KANSAS...
NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BROOKVILLE...OR
11 MILES EAST OF KANOPOLIS...MOVING NORTH AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SALINA...MARQUETTE...BROOKVILLE...SMOLAN...GLENDALE...FALUN...
KANOPOLIS LAKE...KANOPOLIS STATE PARK...
WESTFALL AND SALINA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3899 9793 3896 9793 3896 9781 3890 9755
3853 9783 3862 9810 3902 9807
TIME...MOT...LOC 0027Z 202DEG 44KT 3866 9796
RITZMANSpecial weather statement, May 26, 7:32 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
732 PM CDT THU MAY 26 2016
KSZ032-270115-
RUSSELL KS-
732 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 815 PM CDT
* AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
WEST OF LURAY TO 8 MILES SOUTHWEST OF RUSSELL...AND MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...GORHAM...LURAY...BUNKER HILL...PARADISE...WALDO...RUSSELL
AIRPORT AND WILSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3913 9904 3913 9857 3888 9863 3869 9901
3870 9904
TIME...MOT...LOC 0030Z 215DEG 33KT 3910 9887 3878 9893
JAKUBLocal storm report, May 26, 7:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 8 E INMAN 38.23N 97.63W
05/26/2016 E1.25 INCH MCPHERSON KS FIRE DEPT/RESCUE
DELAYED REPORT FROM MOUNDRIDGE FIRE DEPARTMENT WHO
RECEIVED A REPORT OF HALF DOLLAR SIZED HAIL. TIME IS
ESTIMATED FROM RADAR.
&&
VJPSpecial weather statement, May 26, 7:38 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT THU MAY 26 2016
KSZ051-270130-
MCPHERSON KS-
738 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER GALVA...MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...GALVA...CANTON AND ROXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3842 9737 3825 9738 3831 9767 3861 9764
3861 9737
TIME...MOT...LOC 0037Z 195DEG 20KT 3838 9751
JAKUBSpecial weather statement, May 26, 7:42 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 742 PM CDT THU MAY 26 2016 KSZ032-047-270130- RUSSELL KS-BARTON KS- 742 PM CDT THU MAY 26 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS... BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 830 PM CDT * AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF RUSSELL TO NEAR OLMITZ...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... HOISINGTON...CLAFLIN...DORRANCE...ALBERT...OLMITZ...ODIN... BUNKER HILL...GALATIA...SUSANK...MILBERGER...WILSON LAKE... WILSON STATE PARK AND CHEYENNE BOTTOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3870 9903 3904 9849 3849 9848 3833 9903 TIME...MOT...LOC 0040Z 226DEG 28KT 3874 9885 3847 9893 JAKUB
Local storm report, May 26, 7:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 5 S HILLSBORO 38.28N 97.20W
05/26/2016 E1.00 INCH MARION KS AMATEUR RADIO
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 32 min |
| May 26, 7:26 PM CDT | Special Weather Statement | ICT | Marion | 49 min |
| May 26, 7:30 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
| May 26, 7:32 PM CDT | Special Weather Statement | ICT | Russell | 43 min |
| May 26, 7:38 PM CDT | Special Weather Statement | ICT | McPherson | 52 min |
| May 26, 7:42 PM CDT | Special Weather Statement | ICT | Barton | 48 min |
| May 26, 8:01 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln | 44 min |
| May 26, 8:14 PM CDT | Special Weather Statement | ICT | Lincoln | 46 min |
| May 26, 8:15 PM CDT | Special Weather Statement | ICT | Lincoln | 45 min |
| May 26, 8:16 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 46 min |
| May 26, 8:21 PM CDT | Special Weather Statement | ICT | Saline | 24 min |
| May 26, 8:39 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 12 hr |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 66 min |
| May 26, 9:28 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 12 hr |
| May 26, 9:37 PM CDT | Special Weather Statement | ICT | Reno | 53 min |
| May 26, 9:43 PM CDT | Flash Flood Warning | ICT | Chase | 4 hr |
| May 26, 9:51 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 54 min |
| May 26, 9:57 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 26 min |
| May 26, 10:32 PM CDT | Special Weather Statement | ICT | Reno | 43 min |
| May 26, 10:46 PM CDT | Special Weather Statement | ICT | Sumner | 44 min |
| May 26, 10:56 PM CDT | Special Weather Statement | ICT | Harvey | 34 min |
| May 26, 11:14 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 30 min |
| May 26, 11:29 PM CDT | Special Weather Statement | ICT | Butler, Harvey, Sedgwick, Sumner | 61 min |
| May 27, 12:20 AM CDT | Special Weather Statement | ICT | Butler, Cowley | 55 min |
| May 27, 12:23 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 9 hr |
| May 27, 12:56 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood, Wilson, Woodson | 64 min |
| May 27, 1:13 AM CDT | Flash Flood Warning | ICT | Chase | 5 hr |
| May 27, 1:33 AM CDT | River Flood Warning | ICT | McPherson | 39 hr |
| May 27, 1:33 AM CDT | River Flood Warning | ICT | McPherson, Saline | 55 hr |
| May 27, 1:33 AM CDT | River Flood Warning | ICT | Saline | 65 hr |
| May 27, 2:11 AM CDT | River Flood Warning | ICT | Marion | 53 hr |
| May 27, 2:11 AM CDT | River Flood Warning | ICT | Chase, Lyon | 67 hr |
| May 27, 2:59 AM CDT | Areal Flood Warning | ICT | Harvey | 30 hr |
| May 27, 7:03 AM CDT | Areal Flood Warning | ICT | Chase, Marion | 27 hr |
| May 27, 8:39 AM CDT | River Flood Warning | ICT | Chase | 3 days |
| May 27, 9:14 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 24 hr |
| May 27, 9:22 AM CDT | Areal Flood Warning | ICT | Rice | 72 hr |
| May 27, 10:12 AM CDT | Areal Flood Warning | ICT | Reno | 71 hr |
| May 27, 11:31 AM CDT | River Flood Warning | ICT | Reno, Rice | 6 days |
| May 27, 2:10 PM CDT | Special Weather Statement | ICT | Sumner | 65 min |
| May 27, 2:23 PM CDT | Special Weather Statement | ICT | Harper | 67 min |
| May 27, 2:46 PM CDT | Special Weather Statement | ICT | Harvey | 59 min |
| May 27, 2:48 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 57 min |
| May 27, 3:02 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 34 min |
| May 27, 3:15 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 40 min |
| May 27, 3:20 PM CDT | Special Weather Statement | ICT | Harvey | 55 min |
| May 27, 3:21 PM CDT | Special Weather Statement | ICT | Butler | 54 min |
| May 27, 3:33 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 42 min |
| May 27, 3:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 54 min |
| May 27, 3:42 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 36 min |
| May 27, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 26 min |
| May 27, 3:50 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| May 27, 3:53 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 25 min |
| May 27, 4:06 PM CDT | Special Weather Statement | ICT | Marion | 54 min |
| May 27, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 66 min |
| May 27, 4:11 PM CDT | Special Weather Statement | ICT | Sumner | 34 min |
| May 27, 4:15 PM CDT | River Flood Warning | ICT | McPherson | 15 hr |
| May 27, 4:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 27, 4:20 PM CDT | Areal Flood Warning | ICT | Sumner | 18 hr |
| May 27, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 20 min |
| May 27, 4:38 PM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 18 hr |
| May 27, 4:47 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 28 min |
| May 27, 5:02 PM CDT | Special Weather Statement | ICT | Kingman | 43 min |
| May 27, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 42 min |
| May 27, 5:18 PM CDT | Special Weather Statement | ICT | Marion | 27 min |
| May 27, 5:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 50 min |
| May 27, 5:26 PM CDT | Special Weather Statement | ICT | Lincoln | 34 min |
| May 27, 5:32 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 26 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 36 min |
| May 27, 6:15 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 25 min |
| May 27, 6:27 PM CDT | Special Weather Statement | ICT | Cowley | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.